Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 55, NWS Columbia, SC

June 5, 2007McDuffie County, Georgia

NWS Columbia, SC issued this severe thunderstorm warning at Jun 5, 2007, 3:17 PM EDT for McDuffie County, Georgia. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2007, 3:17 PM EDT (19:17 UTC)
Expired
Jun 5, 2007, 3:45 PM EDT
In force
28 min
Issued by
NWS Columbia, SC
Area
Counties, with a storm outline in the text

County McDuffie County, GA

The radar

The Robins AFB radar (KJGX), 120 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 3:23 PM EDTHAIL 0.75Thomson, GAPENNY SIZE HAIL AND LIMBS DOWN IN THE TOWN OF THOMSON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1340 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 051919
SVRCAE
GAC189-051945-
/O.NEW.KCAE.SV.W.0055.070605T1917Z-070605T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
317 PM EDT TUE JUN 5 2007

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MCDUFFIE COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 345 PM EDT

* AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR THOMSON...AND
  MOVING EAST AT 25 MPH.

* SOME COMMUNITIES IN THE WARNING AREA INCLUDE THOMSON AND DEARING.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.

LAT...LON 3353 8261 3336 8254 3340 8232 3361 8245

$$

MC
1 follow-up statement
000 
WWUS52 KCAE 051945
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
345 PM EDT TUE JUN 5 2007

GAC189-051954-
/O.EXP.KCAE.SV.W.0055.000000T0000Z-070605T1945Z/
MCDUFFIE GA-
345 PM EDT TUE JUN 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR MCDUFFIE COUNTY EXPIRES AT 345
PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF 
THE AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO 
EXPIRE.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.

LAT...LON 3353 8261 3336 8254 3340 8232 3361 8245

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:39 PM EDT, 38 minutes earlier.

Area forecast discussion, Jun 5, 2:39 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
239 PM EDT TUE JUN 5 2007

.SYNOPSIS...
A COLD FRONT WILL CROSS THE SOUTHERN APPALACHIANS FROM THE WEST
TONIGHT...THEN WILL STALL TO OUR SOUTH ON WEDNESDAY. THIS SYSTEM
WILL BRING SCATTERED SHOWERS ACROSS THE AREA BEFORE MOVING BACK
NORTH AS A WARM FRONT ON THURSDAY. A WARM SURFACE RIDGE WILL
RETURN OVER THE AREA FROM FRIDAY THROUGH MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
MID/UPPER LEVEL TROFINESS WILL REMAIN ACROSS THE AREA THIS
AFTERNOON/TONIGHT THEN BEGIN TO LIFT OUT TO THE NE/E ON WED. WV
SHOWS SEVERAL S/WS MOVING IN THE FLOW AND THIS IS HELPING TO
INITIATE THE CONVECTION ACROSS THE SOUTHEAST THIS AFTERNOON. A
WATCH CURRENTLY EXIST JUST SOUTH OF THE CWA THIS
AFTERNOON...ALTHOUGH CONVECTION CONTINUES TO DEVELOP ACROSS THE
WRN AND SRN PORTIONS OF THE CWA. EXPECT SHRA/TSRA TO CONTINUE TO
DEVELOP AS AIRMASS ACROSS THE REGION. LAPS/MSAS ANALYSIS SHOWS
GOOD AXIS OF MOISTURE CONVERGENCE...LIS -1 N TO -6 S AND TDS IN
THE UPR 50S/LWR 60S. STILL REMAINS A CHANCE A FEW STORMS COULD
BECOME SEVERE WITH DAMAGING WINDS/HAIL. AS SHORTWAVE/FRONT MOVES
ACROSS THE AREA TONIGHT ALONG WITH LOSS OF DAYTIME
HEATING...EXPECT AFTERNOON/EVENING CONVECTION TO GRADUALLY
DISSIPATE. WILL CARRY CHANCE POPS THROUGH ABOUT MIDNIGHT. GUIDANCE
AND LOCAL TEMPS REASONABLY CLOSE AND HAVE STAYED NEAR CONSENSUS.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
SOME WEAK RIDGING BEGINS TO MOVE INTO THE AREA ON WED THEN BEGINS
TO STRENGTHEN ACROSS THE AREA BY THU. AT THE SURFACE...FRONTAL
BOUNDARY THAT WILL PUSH ACROSS THE AREA TONIGHT WILL STALL TO OUR
SOUTH ON WED AND THEN BEGIN TO MOVE NWD TOWARD THE AREA ON THU.
EXPECT DRY WEATHER ON WEDNESDAY BEHIND THE FRONT AND FOR NOW WILL
KEEP THU DRY WITH OLD FRONTAL BOUNDARY DRIFTING NWD. GUIDANCE AND
LOCAL EQUATIONS SIMILAR THROUGH THE PERIOD AND WILL STAY CLOSE TO
CONSENSUS.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
MID/UPPER LEVEL RIDGE OF HIGH PRESSURE ON FRI WILL BE SUPPRESSED
SOMEWHAT AS S/W ENERGY MOVES ACROSS THE GREAT LAKES. ALTHOUGH GFS
SHOWS RIDGE BEGINNING TO RETROGRESS...RIDGING STILL HOLD ON
ACROSS THE DEEP SOUTH/GULF COAST REGION THROUGH THE PERIOD. AS
RIDGE BEGINS TO SLIP SLIGHTLY WWD...S/W ENERGY TRIES TO MOVE INTO
THE AREA MON/TUE. WILL CONTINUE WITH SLIGHT CHC POPS THROUGH THE
PERIOD. EXPECT TEMPERATURES TO REMAIN ABOVE NORMAL THROUGH THE
PERIOD WITH RIDGING ACROSS THE SOUTHEAST.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON. UPPER LEVEL
DISTURBANCE MOVING JUST SOUTH OF TAF LOCATIONS BUT WITH ATMOSPHERE
MODERATELY UNSTABLE WILL EXPECT SCATTERED THUNDERSTORMS TO AFFECT
TAF SITES. WINDS INCREASING THIS AFTERNOON AND SHOULD HAVE GUSTS
NEAR 20 KNOTS. WINDS WILL DIMINISH BY 00Z AND CONVECTION WILL
DIMINISH AFTER DARK.

THURSDAY THROUGH SUNDAY...NO SIGNIFICANT IMPACTS EXPECTED.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.

&&

SYNOPSIS...77
NEAR TERM...77
SHORT TERM...77
LONG TERM...77
AVIATION...
Hazardous weather outlook, Jun 5, 4:11 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
411 AM EDT TUE JUN 5 2007

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-060815-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
411 AM EDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FROM MID
AFTERNOON INTO THIS EVENING. THE MAIN THREAT WILL BE DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LM

In the hours before

Special weather statement, Jun 5, 1:50 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
150 PM EDT TUE JUN 5 2007

GAZ040-063>065-077-SCZ018-020-021-025>028-030-035>037-041-052000-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-NEWBERRY-
FAIRFIELD-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-AIKEN-BARNWELL-
ORANGEBURG-CALHOUN-BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK...NEWBERRY...
WINNSBORO...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...AIKEN...
NORTH AUGUSTA...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...BAMBERG...DENMARK
150 PM EDT TUE JUN 5 2007

...THUNDERSTORMS DEVELOPING OVER THE MIDLANDS OF SOUTH CAROLINA AND
CENTRAL SAVANNAH RIVER AREA OF GEORGIA...

AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS DEVELOPING OVER EAST CENTRAL GEORGIA AND THE
UPSTATE OF SOUTH CAROLINA. THESE STORMS WERE MOVING TO THE EAST AT
30 MPH AND WILL AFFECT THE MIDLANDS OF SOUTH CAROLINA AND THE
CENTRAL SAVANNAH RIVER AREA THIS AFTERNOON.

SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE
STORMS.

STRONG STORMS ARE POSSIBLE THIS AFTERNOON...PLEASE MONITOR THE
WEATHER SITUATION AND LISTEN FOR POSSIBLE WARNINGS. BE PREPARED TO
MOVE INDOORS AS THESE STORMS APPROACH.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 3:25 PM EDTSevere Thunderstorm WarningCAEColumbia50 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.